My husband is 62 and he has been on lipitor for probably 8 years. Over the last couple of months I have been noticing that when he drinks say four beer or three glasses of wine (which hardly had an effect on him before) he is staggering and incredibly inappropiate. At first I thought he was just being rude but then I started noticing the pattern and the effects are becoming more and more noticable. His last blood test did show some problems in the liver levels but he would not share what or how much. How troubling does this sound and how worried should I be?
(FDA) –- Lipitor “should be used with caution in patients who consume substantial quantities of alcohol and/or have a history of liver disease.” Unfortunately, I was not able to find any “official” definition of what a “substantial quantity of alcohol” means either from the FDA or Pfizer, the drug company that sells Lipitor.
One of the side effects of Lipitor is a slight chance of liver damage. The Lipitor package insert recommends that a test of your liver function should be done prior to and at 12 weeks following both the start of therapy with Lipitor and any increase of dose, and periodically (for example, every six months) thereafter. If there are any changes in your liver function, drinking alcohol may make it worse.
This is a small article I found on the subject. If I were you I would be concerned about the elevated liver enzymes. It means his liver is irritated. How irritated would bepend on his numbers. This could be caused from the lipitor and if so the doctor can find soething else to put him on. What ever is causing the irritation if it is stopped then his liver can recover as long as there is no permenant damage.
As far as the intoxication the only thing I can think of is that maybe he is having more to drink than you know of. Is this possible?
I thought about that and anything is possible. I guess I was wondering if the liver stops fuctioning properly will the metabolism of alchohol also be effected, it makes sense to me. My brain just put together the two things after another episode last night.
I feel bad addressing this to mudhead everytime as im sure you are not! lol
I use to drink alot infact I damaged my liver to the point that I now have cirrhosis. My tolerance for alcohol never went down if anything it went up. Now damage to the liver could effect the livers abilty to metabolize the lipitor and he would have symptoms of that such as a rather large jump in his cholesterol. I think he is sneaking alcohol. Does he have a history of alcohol abuse or pills?
Since he is your husband I personally think he is obligated to share the full results of his testing with you. This after all is your life too.
I am I muddhead, a sculpture artist that favors clay.
Alcohol has always been a part of his life, always since I have known him. The other day he had two beers at dinner and he made a most innapropriate sexual comment my thirteen year old and her boyfriend. He later admitted drinking two other beers when he got home. Still, four beers, I can drink four beers, I would feel it but I know I would not become inappropriate.
At his office they have a supply of alcohol for the partners and if a client wants something. I forgot about that and actually I never thought he would do that.
This is sounding less about the Lipitor.
That sounds so fun to be able to create things like you do. I am far from being artistic at all though! maybe I could make a ball or a box? ha ha
For the alcohol to be raising his liver enzymes on its own it would take quite alot so im sure you would know. In combination with the lipitor Im afraid I just dont know how damaging that could be. I appologize for putting these thoughts in your mind but when you say he's seems more intoxicated than usual over the last couple of months then he probably is. How or why he's doing it I hope you can help him get it worked out.
Even still though I think he needs to be off the lipitor and I would imagine the doctor already has a plan.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.